Dynamics of sexual populations structured by a space variable and a phenotypical trait

Sepideh Mirrahimi, Gaël Raoul

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

We study sexual populations structured by a phenotypic trait and a space variable, in a non-homogeneous environment. Departing from an infinitesimal model, we perform an asymptotic limit to derive the system introduced in Kirkpatrick and Barton (1997). We then perform a further simplification to obtain a simple model. Thanks to this simpler equation, we can describe rigorously the dynamics of the population. In particular, we provide an explicit estimate of the invasion speed, or extinction speed of the species. Numerical computations show that this simple model provides a good approximation of the original infinitesimal model, and in particular describes quite well the evolution of the species' range. © 2013 Elsevier Inc.
Original languageEnglish (US)
Pages (from-to)87-103
Number of pages17
JournalTheoretical Population Biology
Volume84
Issue number1
DOIs
StatePublished - Mar 2013
Externally publishedYes

Fingerprint

Dive into the research topics of 'Dynamics of sexual populations structured by a space variable and a phenotypical trait'. Together they form a unique fingerprint.

Cite this